Alert archive / Minnesota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Apr 16, 2002, 1:34 AM CDT for Koochiching County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2002, 1:34 AM CDT (06:34 UTC)
- Expired
- Apr 16, 2002, 2:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Koochiching County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 160634 SVRDLH MNC071-160730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 132 AM CDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 230 AM CDT * AT 132 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTHWEST OF GRAND FALLS...OR ABOUT 30 MILES SOUTHWEST OF INTERNATIONAL FALLS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLEFORK AROUND 210 AM CDT... PELLAND AROUND 220 AM CDT... INTERNATIONAL FALLS AROUND 230 AM CDT... AT 125 AM CDT THREE QUARTER INCH HAIL WAS REPORTED IN INTERNATIONAL FALLS. REMAIN INDOORS UNTIL THE STORM HAS PASSED .END & LAT...LON 4827 9402 4814 9383 4850 9318 4869 9347
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:45 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 9:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 945 PM CDT MON APR 15 2002 FORECAST FOCUS TONIGHT REVOLVES AROUND SHOWER/THUNDERSTORM DEVELOPMENT. LOW LEVEL JET INCREASING...IN LINE WITH 18Z MESOETA. WIND PROFILER IN NORTHEAST NEBRASKA HAS INCREASED TO 50 KNOTS AT 02Z AND THE WOOD LAKE ONE IS UP TO 25 KNOTS AT 01Z. AS WARMER AIR SURGES NORTH...850MB LIFTED INDEX DROPS TO -2 TO -4. WARM FRONT FROM NEBRASKA INTO NORTHERN MINNESOTA AND INCREASING LOW LEVEL JET WILL KEEP ELEVATED SHOWERS/THUNDERSTORMS A THREAT. WILL KEEP CURRENT ZONE WORDING IN REGARDS TO THIS. FOG REMAINS OVER LAKE SUPERIOR...COMING ONSHORE AT THE HEAD OF THE LAKE. KCOQ DOWN TO 1.5 MILES WITH KDLH REPORTING FOG AT TIMES AS WELL. WITH HIGHER DEWPOINTS OVER LAKE SUPERIOR...EXPECT FOG TO PERSIST THROUGH THE NIGHT. .DLH...NONE. MELDE
Nearby
Severe Thunderstorm Warnings in Minnesota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.